Top answers from doctors based on your search:
Disclaimer

withdrawal from gabapentin

A 41-year-old female asked:
Dr. Eric Farbman
25 years experience in Neurology
Usually quick: Gabapentin is one of the least likely drugs to have withdrawal symptoms, and if you do have withdrawal, it is usually over very quickly. If you went ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A male asked:
Dr. Edward Kuhnley
44 years experience in Child Psychiatry
Gabapentin: used for: epileptic seizures, postherpetic neuralgia, and restless legs syndrome. Not everyone gets withdrawal symptoms on sudden discontinuation (gradual is be ... Read More
A 40-year-old male asked:
Dr. John Barbuto
Specializes in Neurology
Essentially: No: If you are asking whether withdrawal from the med causes the pain directly: No. However, you were taking the medication for some condition (you list ... Read More
1
1 thank
A 48-year-old male asked:
Dr. Alan Wartenberg
48 years experience in Addiction Medicine
You don't say what: you are on it for, unless it is being prescribed off-label for headache, or to augment your antidepressant. Neither of these purposes are indications ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Alan Wartenberg
48 years experience in Addiction Medicine
Not likely: but I always recommend tapering gabapentin. if you are on 300 mg per day (100 mg three times a day), I would talk to the prescribing doctor about redu ... Read More
A 71-year-old male asked:
Dr. Keegan Duchicela
13 years experience in Family Medicine
Slower taper: If you've been on a medicine that long, you won't be able to taper it down quickly. Talk to your doctor about slower tapering regimens - ex. Alternat ... Read More
1
1 thank
A member asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
Not first choice but: Gabapentin has no cross-tolerance with benzodiazepines, so would probably not be first choice for xanax (alprazolam) withdrawal. However, there is at ... Read More
1
1 thank
A 64-year-old male asked:
Dr. William Gaya
28 years experience in Neurology
Neurontin (gabapentin): Check with your physician who prescribes the medication. He should be able to sketch a plan on how to wean of the medication. If no epilepsy or seizur ... Read More
A 45-year-old female asked:
Dr. Adam Lewis
34 years experience in Neurosurgery
Gabapentin: Your dose of gabapentin (Neurontin) is low and tapering should not be necessary. However, gabapentin does come in a 100 mg tablet if your doctor sugge ... Read More
2
2 thanks
A 56-year-old member asked:
Dr. Neetu Ahluwalia
19 years experience in Pain Management
Yes: Yes, that is why you should taper down on those medications and stop them abruptly.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month